MAUDE Adverse Event Report: DATASCOPE CORP. CS100 INTRA-AORTIC BALLOON PUMP, PORTUGUESE, 110V; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. CS100 INTRA-AORTIC BALLOON PUMP, PORTUGUESE, 110V; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0998-00-3013-69
Medical Device Problem Codes Premature Discharge of Battery (1057); Obstruction of Flow (2423); Power Problem (3010)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 09/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of our investigation.
 
Event or Problem Description
It was reported that during use on a patient, the cs100 intra-aortic balloon pump (iabp) has a power supply issue.The patient was in bed.It presents alarm in monitoring, the intraortic balloon (iabp) was disconnected.Iab placed in another socket, and it returns with interference on the screen regarding maintenance.Due to the incident, the patient is responsive.At 2 am patient worsens to crp, cpr maneuvers begin.Pulse present and stopped chest compression maneuvers, continued receiving noradrenaline 50ml, and initiated post-pcr procedures.The battery did not charge after the device was turned off.The patient was transferred to another location and another iabp.The patient was reported as stable as of follow up 2 weeks after the event.
 
Additional Manufacturer Narrative
Updated.
 
Event or Problem Description
It was reported that during use on a patient, the cs100 intra-aortic balloon pump (iabp) has a power supply issue.The patient was in bed.It presents alarm in monitoring, the intra-aortic balloon (iabp) was disconnected.Iab placed in another socket, and it returns with interference on the screen regarding maintenance.Due to the incident, the patient is responsive.At 2 am patient worsens to crp, cpr maneuvers begin.Pulse present and stopped chest compression maneuvers, continued receiving noradrenaline 50ml, and initiated post-pcr procedures.The battery did not charge after the device was turned off.The patient was transferred to another location and another iabp.The patient was reported as stable as of follow up 2 weeks after the event.Additional information received on 18nov2024 stated: the patient is stable, patient was transferred to another location and another iab device, user contribute causality to the pump for the serious injury.The cpr maneuver began and 2 cycles with orotracheal intubation performed.Dr.Renato requests collection of stop gas with replacement of bicarbonate, which evolved to 3 cycles in asystole, pulse present and chest compression maneuvers interrupted.The device started operating in battery mode, after hours of use it ended up turning off due to lack of electrical power.
 
Additional Manufacturer Narrative
Updated fields: h6 (type of investigation, component codes, investigation findings, investigation conclusion).A getinge field service engineer (fse) evaluated the unit for the reported malfunction.The fse stated that the batteries were okay but replaced as a precaution (0146-00-0039 x2).Several operation tests were performed, and the equipment did not show any abnormalities.The iabp was released for use.
 
Event or Problem Description
N/a.

Brand Name
CS100 INTRA-AORTIC BALLOON PUMP, PORTUGUESE, 110V
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
1300 macarthur blvd
mahwah NJ 07430
Manufacturer (Section G)
DATASCOPE CORP.
1300 macarthur blvd
mahwah NJ 07430
Manufacturer Contact
henry pena
1300 macarthur blvd
mahwah, NJ 07430
MDR Report Key20538725
Report Number2249723-2024-0004390
Device Sequence Number8324835
Product Code DSP
UDI-Device Identifier10607567107769
UDI-Public(01)10607567107769
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K031636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0998-00-3013-69
Device Catalogue Number0998-00-3013-69
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2024
Supplement Date Received by Manufacturer11/18/2024
01/27/2025
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date11/19/2024
02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2009
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown